Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 221, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 12, 2002, 2:57 PM CDT for Arkansas County, Arkansas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2002, 2:57 PM CDT (19:57 UTC)
- Expired
- Jul 12, 2002, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:15 PM CDT | Hail 0.75 | Gillett, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2149 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:25 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 12, 12:25 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1225 PM CDT FRI JUL 12 2002 HAVE ACTIVATED SEVERE THUNDERSTORM STAFFING. EXPECT THUNDERSTORMS...SOME POSSIBLY SEVERE. WARNINGS HAVE BEEN ISSUED JUST TO OUR WEST BY TULSA. THESE STORMS ARE LIKELY TO SPREAD INTO OUR CWA SOON. FCSTID = 38 .LZK... AR...NONE.
In the hours before
Special weather statement, Jul 12, 12:50 PM CDT, 2 hours 7 minutes before
ARZ003-012-021-022-030-037-038-040-041-052-122100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT FRI JUL 12 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER MUCH OF NORTHWEST AND WESTERN ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST AND WESTERN ARKANSAS THIS AFTERNOON AND TONIGHT. THE RISK AREA GENERALLY ALONG AND WEST OF A LINE FROM MOUNTAINBURG...TO PARIS...TO NASHVILLE. A COLD FRONT OVER SOUTHWESTERN MISSOURI AND NORTHEAST OKLAHOMA WILL CONTINUE TO MOVE SOUTHEAST INTO ARKANSAS THIS AFTERNOON AND TONIGHT. DAYTIME HEATING AND ABUNDANT LOW AND MID LEVEL MOISTURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND OUT AHEAD OF THE COLD FRONT OVER NORTHWEST AND WESTERN ARKANSAS. THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HAIL UP TO 2 INCHES IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS WILL BE LIKELY THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TV STATIONS FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION. 57/38
Local storm report, Jul 12, 1:36 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
136 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 2 S BERGMAN AR .75 INCH HAIL
07/12/02 BOONE REPORTED BY STORM SPOTTER.
57/218The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:42 PM CDT | Flash Flood Warning | LZK | Izard, Sharp | 2 hr |
| Jul 12, 1:18 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 57 min |
| Jul 12, 3:56 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 34 min |
| Jul 12, 3:57 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 33 min |
| Jul 12, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 45 min |
| Jul 12, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | White | 40 min |
| Jul 12, 5:41 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 49 min |
| Jul 12, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 38 min |
| Jul 12, 6:08 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 37 min |
| Jul 12, 6:51 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.